Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 30, 2008, 3:57 AM CST for 10 counties in Texas. It took effect at Jan 30, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 3:57 AM CST (09:57 UTC)
- In effect from
- Jan 30, 2008, 12:00 PM CST
- Expired
- Jan 30, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3266 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 300957 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 357 AM CST WED JAN 30 2008 ...RED FLAG WARNING IS IN EFFECT FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE UNTIL 6 PM CST DUE TO STRONG WINDS AND LOW AFTERNOON HUMIDITIES... .SURFACE LOW PRESSURE OVER SOUTHEASTERN COLORADO TODAY WILL DEEPEN IN RESPONSE TO A MID AND UPPER LEVEL TROUGH OVER THE CENTRAL AND SOUTHERN ROCKIES. STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THIS AFTERNOON OVER THE SOUTHERN TEXAS PANHANDLE. IN ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL FALL TO AROUND 15 PERCENT OR LESS. THE FORECASTED FIRE DANGER RATING TODAY IS EXPECTED TO BE HIGH TO VERY HIGH. TXZ011>020-302200- /O.NEW.KAMA.FW.W.0005.080130T1800Z-080131T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 357 AM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE COMBINATION OF STRONG WESTERLY TO SOUTHWESTERLY DOWNSLOPING WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS AND LOWEST AFTERNOON RELATIVE HUMIDITIES OF NEAR 15 PERCENT OR LESS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER WILL CREATE RED FLAG CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
1 follow-up statement
000 WWUS84 KAMA 301810 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1210 PM CST WED JAN 30 2008 ...RED FLAG WARNING IS IN EFFECT FOR SOUTHERN TEXAS PANHANDLE UNTIL 6 PM CST... .SURFACE LOW PRESSURE OVER SOUTHEASTERN COLORADO AND SOUTHWEST KANSAS THIS AFTERNOON...WILL DEEPEN IN RESPONSE TO A MID AND UPPER LEVEL TROUGH TRACKING OVER THE CENTRAL AND SOUTHERN ROCKIES. STRONG SOUTHWESTERLY TO WESTERLY WINDS CAN BE EXPECTED THIS AFTERNOON OVER THE SOUTHERN TEXAS PANHANDLE. WHEN COMBINED WITH VERY LOW MINIMUM RELATIVE HUMIDITIES...THE FIRE DANGER RATING IS EXPECTED TO BE HIGH TO VERY HIGH THIS AFTERNOON. TXZ011>020-310000- /O.CON.KAMA.FW.W.0005.000000T0000Z-080131T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 1210 PM CST WED JAN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE. THE COMBINATION OF WESTERLY TO SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...AND AFTERNOON RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NUNEZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:41 AM CST, 16 minutes earlier.
Area forecast discussion, Jan 30, 3:41 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
341 AM CST WED JAN 30 2008
.DISCUSSION...
700 MB AND 500 MB SHORTWAVE TROUGH OVER THE CENTRAL AND SOUTHERN
ROCKIES TODAY WILL ALLOW SURFACE LOW PRESSURE ALONG THE LEE OF THE
ROCKIES TO DEEPEN BY THIS AFTERNOON. A COLD FRONT IS ALSO FORECASTED
TO PUSH SOUTH OUT OF CENTRAL AND SOUTHERN KS AND EASTERN/SOUTHEASTERN
CO BY THIS AFTERNOON. EXPECT STRONGEST WINDS TODAY WILL BE AHEAD OF
THE FRONT AND EAST OF THE SURFACE LOW ACROSS THE SOUTHERN HALF OF THE
TX PANHANDLE THIS AFTERNOON. DOWNSLOPING SOUTHWESTERLY TO WESTERLY
WINDS WILL ALLOW TEMPS TO CLIMB WELL ABOVE NORMAL INTO THE UPPER 50S
TO NEAR 60 OVER THE SOUTHERN HALF OF THE TX PANHANDLE. COLD FRONT
THEN FORECASTED TO PUSH SOUTH INTO THE OK PANHANDLE EARLY THIS
EVENING AND THEN ACROSS THE REMAINDER OF THE FORECAST AREA TONIGHT.
SHORTWAVE TROUGH WILL TRACK SOUTHEAST ACROSS THE PANHANDLES TONIGHT
BRINGING A CHANCE FOR PRECIP TO MAINLY THE NORTHERN SECTIONS OF THE
FORECAST AREA...WITH LESSER CHANCES IN THE SOUTHERN SECTIONS.
MAINTAINED CONSISTENCY OF PREVIOUS SHIFT IN BOTH POPS AND QPF TONIGHT
AND ALSO MAINTAINED CONTINUITY OF PRECIP CHANGING FROM RAIN TO SNOW
OVERNIGHT AND THEN PUSHING OFF TO THE EAST BY EARLY THURSDAY. AMOUNTS
WILL BE LIGHT...GENERALLY LESS THAN ONE INCH SO NO ADVISORIES PLANNED
WITH THIS PACKAGE. LATER SHIFTS WILL NEED TO WATCH THIS CLOSELY IS AN
ADVISORY NEEDED LATER ON. COOLER AND DRIER THURSDAY AS HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST AND A DRIER NORTHWESTERLY FLOW ALOFT
PREVAILS BEHIND THE DEPARTING UPPER TROUGH. WARMER AND DRIER AGAIN
FRIDAY AS ANOTHER LEE SIDE SURFACE TROUGH DEVELOPS AND DEEPENS. WINDS
LIKELY TO INCREASE ONCE AGAIN FRIDAY. ANOTHER COLD FRONT ON TAP
FRIDAY NIGHT...HOWEVER NO PRECIP EXPECTED WITH THIS FRONT AND BEST
UPPER LEVEL DYNAMICS REMAINING NORTH OF THE FORECAST AREA. COOLER AND
DRY SATURDAY...THEN WARMER AND DRY SUNDAY WITH WINDS INCREASING IN
RESPONSE TO FALLING PRESSURES ALONG THE LEE OF THE ROCKIES. STRONG
COLD FRONT FORECASTED BY MONDAY ACROSS THE PANHANDLES. LEFT FORECAST
PACKAGE MAINLY DRY FOR NOW...BUT DID INSERT LOW END SLIGHT CHANCE
POPS IN THE EXTREME NORTHWEST SECTIONS MONDAY NIGHT AS SOUTHERN
STREAM SYSTEM FORECASTED TO APPROACH THE PANHANDLES MONDAY NIGHT.
LATER SHIFTS WILL NEED TO ADJUST POPS ACCORDINGLY EARLY NEXT WEEK
DEPENDING ON THE TIMING AND TRACK OF THIS NEXT POSSIBLE WEATHER
SYSTEM. OTHERWISE...DRY AND NEAR OR SLIGHTLY ABOVE NORMAL TEMPS
EXPECTED THROUGH THE EXTENDED PERIOD.
&&
.FIRE WEATHER...
A RED FLAG WARNING HAS BEEN ISSUED TODAY FOR THE SOUTHERN HALF OF THE
TX PANHANDLE WHERE THE STRONGEST WINDS AND LOWEST AFTERNOON RH VALUES
FORECASTED. THE RED FLAG WARNING STARTS AT 18Z TODAY AND RUNS UNTIL
00Z THURSDAY. WENT WITH DRIEST MODEL...BUT STILL NOT POSSIBLY DRY
ENOUGH. RH VALUES MAY BE SLIGHTLY LOWER THAN CURRENTLY FORECASTED FOR
THE SOUTHERN TX PANHANDLE. NEXT POSSIBILITY OF ELEVATED FIRE DANGER
WILL BE FRIDAY WHEN DOWNSLOPING SOUTHWESTERLY WINDS INCREASE IN
RESPONSE TO DEEPENING SURFACE LOW PRESSURE ALONG THE LEE OF THE
ROCKIES AHEAD OF AN APPROACHING COLD FRONT. TEMPS ARE EXPECTED TO
REBOUND FRIDAY INTO THE 60S AHEAD OF THE FRONT WITH LOWEST AFTERNOON
RH VALUES NEAR 13 TO 15 PERCENT IN THE SOUTHERN SECTIONS...AND 15 TO
20 PERCENT IN THE NORTHERN SECTIONS. A FIRE WEATHER WATCH MAY BE
NEEDED FOR FRIDAY.
&&
SCHNEIDER
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 58 18 41 22 62 / 0 30 10 0 0
BEAVER OK 52 20 35 16 54 / 0 40 20 0 0
BOISE CITY OK 48 17 38 17 54 / 0 40 10 0 0
BORGER TX 58 22 42 24 60 / 0 40 20 0 0
BOYS RANCH TX 58 20 42 21 60 / 0 30 5 0 0
CANYON TX 57 18 42 21 62 / 0 30 5 0 0
CLARENDON TX 60 24 44 22 61 / 0 30 20 0 0
DALHART TX 53 16 44 16 56 / 0 40 5 0 0
GUYMON OK 52 20 39 19 56 / 0 40 20 0 0
HEREFORD TX 58 18 42 21 62 / 0 30 5 0 0
LIPSCOMB TX 55 23 40 18 54 / 0 40 20 0 0
PAMPA TX 57 21 41 21 59 / 0 30 20 0 0
SHAMROCK TX 58 27 44 22 60 / 0 30 20 0 0
WELLINGTON TX 60 29 44 24 60 / 0 30 20 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DEAF SMITH...DONLEY...GRAY...OLDHAM...POTTER...RANDALL...
WHEELER.
OK...NONE.
&&
11/17Hazardous weather outlook, Jan 29, 5:24 PM CST, 10 hours 33 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 524 PM CST TUE JAN 29 2008 OKZ001>003-TXZ001>020-301200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 524 PM CST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... BREEZY TO WINDY SOUTHWEST WINDS ALONG WITH LOW AFTERNOON RELATIVE HUMIDITIES OF NEAR 15 TO 20 PERCENT LATE THIS WEEK WILL RESULT IN ELEVATED FIRE WEATHER CONCERNS. THERE IS A CHANCE OF A WINTRY MIX OF PRECIPITATION ON WEDNESDAY NIGHT INTO THURSDAY MORNING. AT THIS TIME...IT APPEARS ANY ACCUMULATIONS WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:02 PM CST | Snow and Blowing Snow Advisory | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hansford and 10 more | 17 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.